MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number GKWR2025
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Seroma (2069)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the instructions for use (ifu) for gore® synecor preperitoneal biomaterial, as with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, hernia recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, lung function, impairment, pain, paresthesia, perforation, revision/re-surgery, seroma or hematoma and related harms, wound complications and wound dehiscence.It should be noted that the gore® synecor preperitoneal biomaterial instructions for use further states, use of absorbable sutures to secure the mesh in place may result in inadequate fixation.Ensure staple size and staple or tack spacing provides adequate fixation of device to tissue.Insufficient fixation of the device may result in mesh migration, erosion or extrusion, hernia recurrence, or recurrence of soft tissue deficiency which may lead to bowel obstruction, dysphagia, fistula, gerd recurrence, pain, and additional intervention including surgery.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that approximately three months ago a 20 cm x 30 cm gore® synecor preperitoneal biomaterial device was cut in half making two 15 cm x 20 cm devices to repair each side of the bilateral hernia.Absorbable vicryl sutures were used to fixate both pieces.Reportedly, the patient returned to the office 1-2 weeks ago complaining of a lump in his groin on one side.On (b)(6) 2023 the implanting physician re-operated on the patient and reportedly found heavy scar tissue and the mesh surrounded by fluid and not incorporated into tissue.The mesh was explanted and disposed of.The hernia recurrence was repaired with a piece of bard 3d max.
 
Additional Manufacturer Narrative
H6: corrected investigation findings code, conclusion code remains the same.According to the instructions for use (ifu) for gore® synecor preperitoneal biomaterial, as with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, hernia recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, lung function, impairment, pain, paresthesia, perforation, revision/re-surgery, seroma or hematoma and related harms, wound complications and wound dehiscence.It should also be noted that the gore® synecor preperitoneal biomaterial instructions for use further warns, use of absorbable sutures to secure the mesh in place may result in inadequate fixation.Ensure staple size and staple or tack spacing provides adequate fixation of device to tissue.Insufficient fixation of the device may result in mesh migration, erosion or extrusion, hernia recurrence, or recurrence of soft tissue deficiency which may lead to bowel obstruction, dysphagia, fistula, gerd recurrence, pain, and additional intervention including surgery.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H10/11: added additional information.H6: updated type of investigation code and investigation findings code.Updated conclusion code.Additional information: it was further reported by the physician, that the patient had normal anatomy, large left indirect hernia, not incarcerated, right indirect inguinal, smaller than left.The device was not used in a load bearing manner.There was no evidence of ischemic tissue, no disruption of the inferior epigastric vessels intraoperatively.The physician stated the mesh was not sent for pathology the only lab abnormalities found are (platelets stable around 150), mild renal disease creatinine 1.20 (stable).Reportedly, there was no evidence of ischemic tissue, no disruption of the inferior epigastric vessels intraoperatively.The patient was reportedly compliant with postoperative care.Note: it was reported that absorbable vicryl sutures were used during the initial hernia repair, which is warned against in the instructions for use for the gore® synecor preperitoneal biomaterial.According to the instructions for use (ifu) for gore® synecor preperitoneal biomaterial, as with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, hernia recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, lung function, impairment, pain, paresthesia, perforation, revision/re-surgery, seroma or hematoma and related harms, wound complications and wound dehiscence.It should also be noted that the gore® synecor preperitoneal biomaterial instructions for use further states, use of absorbable sutures to secure the mesh in place may result in inadequate fixation.Ensure staple size and staple or tack spacing provides adequate fixation of device to tissue.Insufficient fixation of the device may result in mesh migration, erosion or extrusion, hernia recurrence, or recurrence of soft tissue deficiency which may lead to bowel obstruction, dysphagia, fistula, gerd recurrence, pain, and additional intervention including surgery.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.D4: added serial #, catalog #, expiration date, udi # h4: added device manufacture date.

Brand Name
GORE® SYNECOR® PREPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17778024
Report Number3003910212-2023-01499
Device Sequence Number5648935
Product Code FTL
UDI-Device Identifier00733132638727
UDI-Public00733132638727
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K163576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Catalogue NumberGKWR2025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/29/2023
08/29/2023
Not provided
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date11/30/2023
12/08/2023
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale